MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that the patient had a lower leg angiogram.During use of the advance 14 lp low profile balloon catheter, the balloon ruptured.The inflation pressure used was 6 atm.It is unknown the type of contrast or the mix of contrast to saline that was used.The lesion was located in the tibial perineal trunk.There was vessel calcification noted but no angulation.It is unknown whether the balloon burst circumferentially or longitudinally.No unintended section of the device remain inside the patient's body.There are no reported adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 14lp low profile balloon catheter was examined.Distal tip has a jagged edge.1.0cm of the catheter is twisted approximately 1.0cm from the distal tip.Balloon was inflated and no leaks were detected.No damage noted to the balloon.Length of device measured within specifications and balloon length measured within specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.There is no evidence the balloon ruptured.Twisting was noted at the distal tip of the catheter.There was vessel calcification that may have contributed to the twisting.Based on the information provided, examination of the returned product, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6730938
Report Number1820334-2017-01663
Device Sequence Number16314477
Product Code DQY
UDI-Device Identifier10827002503301
UDI-Public(01)10827002503301(17)200306(10)7726822
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-3-8
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1